MAUDE Adverse Event Report: GYRUS ACMI L.P. 150 MICRON TFL BALL TIP SINGLE USE FIBER; POWER LASER SURGICAL INSTRUMENT

GYRUS ACMI L.P. 150 MICRON TFL BALL TIP SINGLE USE FIBER; POWER LASER SURGICAL INSTRUMENT
Model Number TFL-FBX150BS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received to date.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time, however, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported that a failure occurred with the 150 micron tfl ball tip single use fiber.The fiber was connected in the standard fashion to the soltive at a setting of 0.2j and100hz.A short pulse duration was selected and immediately upon hitting the pedal for the first time, there was a noise from the connector.The fiber optic part of the fiber was detached from the connector and the very end of the connector ignited with a small flame.The customer instantly recognized the abnormal sound and put a wet towel over the connector that extinguished the flame.Afterwards, the connector was removed from the fiber.The event occurred during preparation for use and a similar device was used to complete the operation.There was no patient harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and the device evaluation.The device was returned to olympus for inspection, and the customer's complaint was confirmed.The fiber was returned in sealed tyvek package.The failure mode of fiber break was confirmed at the proximal end of the fiber.There are slight burn marks that confirm the sparking/fire coming from the connector.There is indication of light use from slight burn back of the distal end of the fiber.There are no other physical deformities or issues with the fiber.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it¿s likely the fiber break was due to combination of the strain relief not properly reducing the strain on the connector and possible mis-handling by the user.The root cause of this event was unable to be identified.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is (b)(4).

Brand Name
150 MICRON TFL BALL TIP SINGLE USE FIBER
Common Device Name
POWER LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
GYRUS ACMI L.P.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI L.P.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14431532
Report Number8010047-2022-08420
Device Sequence Number20465698
Product Code GEX
UDI-Device Identifier00821925043916
UDI-Public(01)00821925043916(17)250128(10)KR206014
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K183647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFL-FBX150BS
Device Lot NumberKR206014
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer03/03/2023
06/18/2024
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date03/28/2023
06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown